Alert archive / New Mexico / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 19, 2024, 6:04 PM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2024, 6:04 PM MDT (00:04 UTC)
- Expired
- Jun 19, 2024, 6:30 PM MDT
- In force
- 26 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, Otero County, NM
The radar
The El Paso radar (KEPZ), 65 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:56 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3553 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WUUS54 KEPZ 200004
SVREPZ
NMC013-035-200030-
/O.NEW.KEPZ.SV.W.0021.240620T0004Z-240620T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
604 PM MDT Wed Jun 19 2024
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Western Otero County in south central New Mexico...
East central Dona Ana County in south central New Mexico...
* Until 630 PM MDT.
* At 604 PM MDT, a severe thunderstorm was located near White Sands
Missile Range Headquarters, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
White Sands Missile Range Headquarters, Aguirre Springs, and
Portions of Organ Mountains Desert Peaks National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3234 10644 3238 10658 3254 10652 3250 10629
TIME...MOT...LOC 0004Z 208DEG 13KT 3243 10649
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ROGERS1 follow-up statement
449
WWUS54 KEPZ 200014
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
614 PM MDT Wed Jun 19 2024
NMC013-035-200030-
/O.CON.KEPZ.SV.W.0021.000000T0000Z-240620T0030Z/
Otero NM-Dona Ana NM-
614 PM MDT Wed Jun 19 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR WESTERN OTERO AND EAST CENTRAL DONA ANA COUNTIES...
At 614 PM MDT, a severe thunderstorm was located 5 miles north of
White Sands Missile Range Headquarters, moving northeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
White Sands Missile Range Headquarters, Aguirre Springs, and Portions
of Organ Mountains Desert Peaks National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3234 10644 3238 10658 3254 10652 3250 10629
TIME...MOT...LOC 0014Z 208DEG 13KT 3246 10647
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ROGERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:41 PM MDT, 23 minutes earlier.
Area forecast discussion, Jun 19, 5:41 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
541 PM MDT Wed Jun 19 2024
...New AVIATION...
.SYNOPSIS...
Issued at 149 PM MDT Wed Jun 19 2024
Breezy to windy conditions will begin overnight and last through
Friday as the remnants of Tropical Storm Alberto moves across our
area. Each day through the end of the period we will have a chance
for showers and thunderstorms. The temperatures will be below the
normal through Saturday, but will be increase to above the normal
Sunday through at least the middle of next week. The temperatures
in the lowlands will return to the triple digits next week.
&&
.DISCUSSION...
Issued at 149 PM MDT Wed Jun 19 2024
Currently, the skies are mostly sunny with a few clouds across the
the far eastern CWA. The winds are light to breezy, the lowland
temperatures are in the 90s and triple digits. There are a few
thunderstorms that have been developing across the Sacramento
Mountains especially the northern side of it. The main impacts
from these storms will be gusty winds, lightning and hail. For
tonight, these storms that develop during the day will linger at
least through the evening hours before they move out of our CWA or
dissipate. There will be a few out flow boundaries combined dry
line boundary that is expected to move westward overnight. With
the outflow boundaries and dryline moving through the area, the
winds will be breezy to at times windy. With that being said,
there is a Wind Advisory for Dona Ana, Hudspeth and El Paso
until 6 AM Thursday and another Wind Advisory for the Hidalgo and
Southern Grant counties from 6 AM Thursday until 3 AM Friday with
winds 30 to 40 MPH with gusts up to 55 MPH. For Thursday, the
winds will continue to be breezy east of the Continental Divide
and windy along and west of it. Also, as Tropical Storm Alberto
has formed and it will continue to gradually propagate westward
while making landfall south of Brownsville. As it does, the outer
bands will start to impact us at least by the earliest mid
morning. There will not be much in the way of convection with
these storms as the instability looks to be on the low side. As
with passage of tropical systems, much of the precipitation will
be light to at times moderate. Even though these storms will be
mainly stratiform in nature, there are maybe a few embedded
thunderstorms especially at the beginning of this event. The main
threat from Thursday's event will be flooding especially near the
burn scar areas from the recent fires.
For the rest of the period, showers and thunderstorms will
continue through at least the first half of next week. The
temperatures will be cool through the first half of the week as
moisture will be in place due to the passages of the remnants of
the Tropical Storm Alberto. By early next week, the temperatures
will gradually warm while they climb to above the normal. As of
now, the El Paso County look to get back into advisory criteria.
Also, a ridge of high pressure will develop and center across New
Mexico, which will also contribute to the heat as we dry out
somewhat. Under this ridge, there will be some residual moisture
that could bring additional chances for showers and thunderstorms
through the middle of next week.
&&
.AVIATION...
(00Z TAFS)
Issued at 529 PM MDT Wed Jun 19 2024
VFR conditions are expected through the period across all of the
TAF sites with CIG FEW035-BKN250. The winds are expected to be
breezy to low end windy 15 to 25 kts with gusts up to 40 kts and
out from between and southwest and the southeast until 10Z. The
winds will then decrease 10 to 15 kts with gusts up to 25 kts
while generally out from southeast. They will be become breezy to
low end windy 15 to 25 kts with gusts up to 35 kts thereafter.
There will be a few ISO to SCT TS in the vicinity of the terminals
at least until 02Z. In the presence of BLDU, VSBY could be
reduced to around 3SM. However, for the rest of the period, there
should not be any reduction in the VSBY across the runways.
&&
.FIRE WEATHER...
Issued at 149 PM MDT Wed Jun 19 2024
For this afternoon a few thunderstorms will develop far east of
the Rio Grande. The main concerns from these storms will be dry
lightning initially and gusty winds. However, as we get into the
evening and overnight hours any storms that persist will bring
heavy downpours. Tonight recovery will be good to excellent. For
Thursday, showers with a few embedded thunderstorms will begin
especially by around midday. The 20ft winds will be breezy and
temperatures a below the normal. Thursday overnight recovery will
be good to excellent; however, better than what it will be
tonight. For the rest of the period, there will be a chance
showers and thunderstorms across the zones. With that said, fire
weather concerns will be none to near critical through Friday then
none the rest of the period.
The min RHs on Thursday will be between 30 and 40% in the lowlands
and areas far east of the Rio Grande and vice versa in the
mountains and the rest of the area. The min RHs on Friday will be
between 30 and 40% in the lowlands and between 45 and 80% in the
mountains. The ventilation rates will be poor to excellent on both
days.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 77 90 76 93 / 50 40 70 30
Sierra Blanca 67 79 66 86 / 40 70 80 40
Las Cruces 73 90 71 91 / 50 30 70 50
Alamogordo 66 89 67 87 / 30 40 70 40
Cloudcroft 50 63 50 64 / 40 70 80 60
Truth or Consequences 72 89 69 83 / 40 30 80 60
Silver City 64 84 64 77 / 30 20 70 60
Deming 71 92 69 89 / 40 30 70 50
Lordsburg 70 92 69 86 / 20 10 40 60
West El Paso Metro 74 88 72 90 / 50 40 70 40
Dell City 69 83 67 87 / 30 70 80 40
Fort Hancock 70 87 69 93 / 40 60 80 30
Loma Linda 66 79 66 83 / 40 50 70 30
Fabens 74 88 71 93 / 40 50 70 30
Santa Teresa 71 87 70 89 / 50 40 70 40
White Sands HQ 74 85 74 87 / 40 40 80 50
Jornada Range 67 87 66 87 / 30 30 70 50
Hatch 68 90 69 88 / 40 30 80 50
Columbus 73 90 71 90 / 40 20 60 50
Orogrande 71 85 69 85 / 30 40 70 30
Mayhill 54 69 54 72 / 40 80 80 70
Mescalero 54 74 54 74 / 40 60 80 60
Timberon 52 70 51 72 / 40 60 80 50
Winston 58 80 56 72 / 40 40 80 70
Hillsboro 66 85 65 80 / 40 40 80 70
Spaceport 65 87 64 85 / 40 30 70 50
Lake Roberts 61 85 61 77 / 30 30 70 70
Hurley 64 87 63 81 / 40 20 70 60
Cliff 64 95 64 88 / 20 10 40 60
Mule Creek 67 90 67 83 / 20 10 30 50
Faywood 65 84 64 80 / 40 30 70 60
Animas 69 93 69 86 / 20 10 40 60
Hachita 69 90 66 87 / 30 20 50 50
Antelope Wells 69 92 68 87 / 20 20 50 60
Cloverdale 69 89 68 83 / 10 10 30 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Blowing Dust Advisory until 8 PM MDT this evening for TXZ418>424.
Wind Advisory from 9 PM this evening to 6 AM MDT Thursday for
TXZ418>420.
Heat Advisory until 6 AM MDT Thursday for TXZ418-419-423-424.
NM...Wind Advisory from 6 AM Thursday to 3 AM MDT Friday for
NMZ404>406.
Blowing Dust Advisory until 8 PM MDT this evening for NMZ411.
Wind Advisory from 9 PM this evening to 6 AM MDT Thursday for
NMZ411.
Flood Watch through late tonight for NMZ415-416.
&&
FORECASTER...36-TexeiraIn the hours before
Special weather statement, Jun 19, 3:34 PM MDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service El Paso TX
334 PM MDT Wed Jun 19 2024
TXZ420-421-192200-
Salt Basin TX-Northern Hudspeth Highlands/Hueco Mountains TX-
334 PM MDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HUDSPETH COUNTY
THROUGH 400 PM MDT...
At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Cornudas, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Hudspeth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
western Texas.
&&
LAT...LON 3161 10557 3162 10577 3181 10570 3170 10539
TIME...MOT...LOC 2134Z 218DEG 6KT 3167 10563
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BROWNSpecial weather statement, Jun 19, 4:10 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service El Paso TX
410 PM MDT Wed Jun 19 2024
TXZ419>423-192245-
Eastern/Central El Paso County TX-Southern Hudspeth Highlands TX-
Salt Basin TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
410 PM MDT Wed Jun 19 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HUDSPETH AND EASTERN
EL PASO COUNTIES THROUGH 445 PM MDT...
At 410 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Horizon City to 8 miles
northeast of Sierra Blanca. Movement was northwest at 5 mph.
HAZARD...Wind gusts up to 40 mph with blowing dust and penny size
hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sierra Blanca, Horizon City, Clint, Desert Haven, Indian Cliffs
Ranch, Finlay, Socorro, Butterfield, Agua Dulce, Dairyland, Lake Way
Estates, Sunset Ranches, Hueco Mountain Wind Ranch, Colonia del Paso,
Homestead Meadows, and Round Top Mountain.
This includes Interstate 10 in Texas between mile markers 41 and 48,
and between mile markers 96 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
western Texas.
&&
LAT...LON 3189 10611 3136 10516 3105 10525 3157 10623
TIME...MOT...LOC 2210Z 156DEG 6KT 3165 10610 3125 10525
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Jun 19, 4:34 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service El Paso TX
434 PM MDT Wed Jun 19 2024
NMZ415-416-192300-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
434 PM MDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OTERO COUNTY THROUGH 500
PM MDT...
At 434 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Sacramento. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sacramento, Hay Canyon, and Cox Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
south central New Mexico.
&&
LAT...LON 3277 10577 3288 10568 3283 10552 3265 10564
TIME...MOT...LOC 2234Z 298DEG 3KT 3277 10566
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ROGERSThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:03 PM MDT | Dust Storm Warning | EPZ | Doña Ana | 27 min |
| Jun 19, 6:12 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jun 19, 6:19 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 26 min |
| Jun 19, 6:24 PM MDT | Special Weather Statement | EPZ | 36 min | |
| Jun 19, 6:45 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 45 min |
| Jun 19, 6:47 PM MDT | Areal Flood Advisory | EPZ | Otero | 118 min |
| Jun 19, 6:49 PM MDT | Dust Storm Warning | EPZ | Doña Ana, Luna, Sierra | 26 min |
| Jun 19, 6:58 PM MDT | Special Weather Statement | EPZ | 32 min | |
| Jun 19, 7:07 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 38 min |
| Jun 19, 7:18 PM MDT | Dust Storm Warning | EPZ | Doña Ana, Luna, Sierra | 74 min |
| Jun 19, 8:13 PM MDT | Dust Storm Warning | EPZ | Grant, Hidalgo, Luna | 2 hr |
| Jun 19, 10:27 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 63 min |
| Jun 20, 6:33 AM MDT | Flash Flood Watch | EPZ | Otero | 23 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.